Alert archive / Iowa / Frost Advisories in 2011

Frost Advisory 3, NWS Des Moines, IA

May 3, 201120 counties in Iowa

NWS Des Moines, IA issued this frost advisory at May 3, 2011, 4:05 PM CDT for 20 counties in Iowa. It took effect at May 4, 2011, 3:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 3, 2011, 4:05 PM CDT (21:05 UTC)
In effect from
May 4, 2011, 3:00 AM CDT
Expired
May 4, 2011, 7:00 AM CDT
In force
4 hr
Issued by
NWS Des Moines, IA

Counties Adair County, IA, Adams County, IA, Boone County, IA, Clarke County, IA, Dallas County, IA, Decatur County, IA, Greene County, IA, Guthrie County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Marion County, IA, Marshall County, IA, Polk County, IA, Ringgold County, IA, Story County, IA, Taylor County, IA, Union County, IA, Warren County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 42 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1700 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

839 
WWUS73 KDMX 032105
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
405 PM CDT TUE MAY 3 2011

...FREEZING TEMPERATURES LIKELY NORTH AND EAST TONIGHT WITH FROST SOUTHWEST...

.AREAS OF FROST ARE EXPECTED DURING THE EARLY MORNING HOURS
WEDNESDAY. TEMPERATURES ACROSS THE NORTH AND EAST ALONG WITH LOWER
LYING AREAS IN THE WEST...WILL LIKELY SEE TEMPERATURES DROP BELOW
32 DEGREES AGAIN TONIGHT. A FREEZE WARNING HAS BEEN POSTED FOR
THOSE LOCATIONS.

IAZ004>007-015>017-023>028-033>039-044-045-050-057-062-070-075-
085-086-096-097-040515-
/O.NEW.KDMX.FZ.W.0001.110504T0800Z-110504T1200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-TAMA-
AUDUBON-POWESHIEK-CASS-MAHASKA-MONROE-WAPELLO-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...TOLEDO...AUDUBON...
GRINNELL...ATLANTIC...OSKALOOSA...ALBIA...OTTUMWA...CENTERVILLE...
BLOOMFIELD
405 PM CDT TUE MAY 3 2011

...FREEZE WARNING IN EFFECT FROM 3 AM TO 7 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CDT WEDNESDAY. 

* TIMING: BETWEEN 3 AM AND 7 AM WEDNESDAY MORNING.

* TEMPERATURE: TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER
  20S IN THE WARNING AREA TOWARDS SUNRISE.

* IMPACTS: TEMPERATURES DROPPING INTO THE UPPER 20S WILL DAMAGE OR
  KILL YOUNG PLANTS AND NEW VEGETATION THAT IS UNCOVERED. FREEZING
  TEMPERATURES LAST NIGHT DID DAMAGE YOUNG VEGETATION AND A SECOND
  NIGHT OF BELOW FREEZING TEMPERATURES WILL LIKELY KILL THOSE
  PLANTS THAT WERE AFFECTED FROM LAST NIGHTS FREEZING TEMPERATURES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ046>049-058>061-071>074-081>084-092>095-040515-
/O.NEW.KDMX.FR.Y.0003.110504T0800Z-110504T1200Z/
GREENE-BOONE-STORY-MARSHALL-GUTHRIE-DALLAS-POLK-JASPER-ADAIR-
MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-
DECATUR-WAYNE-
INCLUDING THE CITIES OF...JEFFERSON...BOONE...AMES...
MARSHALLTOWN...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...
GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE...CORNING...
CRESTON...OSCEOLA...CHARITON...BEDFORD...MOUNT AYR...LEON...
CORYDON
405 PM CDT TUE MAY 3 2011

...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CDT WEDNESDAY. 

* TIMING:TONIGHT BETWEEN 3 AM AND 7 AM.

* TEMPERATURE: OVERNIGHT LOWS WILL BRIEFLY DIP INTO THE UPPER 20S
  TO MID 30S EARLY WEDNESDAY MORNING. THIS WILL LIKELY PRODUCE
  AREAS OF FROST.

* IMPACTS: FROST TONIGHT WILL POTENTIALLY DAMAGE NEWLY DEVELOPED
  UNCOVERED PLANTS AND VEGETATION. LOW LYING AREAS WILL BE
  ESPECIALLY SUSCEPTIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

FAB
3 follow-up statements
393 
WWUS73 KDMX 040157
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
857 PM CDT TUE MAY 3 2011

...FREEZING TEMPERATURES LIKELY NORTH AND EAST TONIGHT WITH FROST
SOUTHWEST...

.AREAS OF FROST ARE EXPECTED DURING THE EARLY MORNING HOURS
WEDNESDAY. TEMPERATURES ACROSS THE NORTH AND EAST ALONG WITH
LOWER LYING AREAS IN THE WEST...WILL LIKELY SEE TEMPERATURES DROP
BELOW 32 DEGREES AGAIN TONIGHT. A FREEZE WARNING HAS BEEN POSTED
FOR THOSE LOCATIONS.

IAZ004>007-015>017-023>028-033>039-044-045-050-057-062-070-075-
085-086-096-097-041000-
/O.CON.KDMX.FZ.W.0001.110504T0800Z-110504T1200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-TAMA-
AUDUBON-POWESHIEK-CASS-MAHASKA-MONROE-WAPELLO-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...TOLEDO...AUDUBON...
GRINNELL...ATLANTIC...OSKALOOSA...ALBIA...OTTUMWA...CENTERVILLE...
BLOOMFIELD
857 PM CDT TUE MAY 3 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT
WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT
WEDNESDAY. 

* TIMING: BETWEEN 3 AM AND 7 AM WEDNESDAY MORNING.

* TEMPERATURE: TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 
  20S IN THE WARNING AREA TOWARDS SUNRISE. 

* IMPACTS: TEMPERATURES DROPPING INTO THE UPPER 20S WILL DAMAGE 
  OR KILL YOUNG PLANTS AND NEW VEGETATION THAT IS UNCOVERED. 
  FREEZING TEMPERATURES LAST NIGHT DID DAMAGE YOUNG VEGETATION 
  AND A SECOND NIGHT OF BELOW FREEZING TEMPERATURES WILL LIKELY 
  KILL THOSE PLANTS THAT WERE AFFECTED FROM LAST NIGHTS FREEZING 
  TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ046>049-058>061-071>074-081>084-092>095-041000-
/O.CON.KDMX.FR.Y.0003.110504T0800Z-110504T1200Z/
GREENE-BOONE-STORY-MARSHALL-GUTHRIE-DALLAS-POLK-JASPER-ADAIR-
MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-
DECATUR-WAYNE-
INCLUDING THE CITIES OF...JEFFERSON...BOONE...AMES...
MARSHALLTOWN...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...
GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE...CORNING...
CRESTON...OSCEOLA...CHARITON...BEDFORD...MOUNT AYR...LEON...
CORYDON
857 PM CDT TUE MAY 3 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT
WEDNESDAY. 

* TIMING:TONIGHT BETWEEN 3 AM AND 7 AM.

* TEMPERATURE: OVERNIGHT LOWS WILL BRIEFLY DIP INTO THE UPPER 
  20S TO MID 30S EARLY WEDNESDAY MORNING. THIS WILL LIKELY 
  PRODUCE AREAS OF FROST. 

* IMPACTS: FROST TONIGHT WILL POTENTIALLY DAMAGE NEWLY DEVELOPED 
  UNCOVERED PLANTS AND VEGETATION. LOW LYING AREAS WILL BE 
  ESPECIALLY SUSCEPTIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
366 
WWUS73 KDMX 040850
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
350 AM CDT WED MAY 4 2011


IAZ004-005-015-023-024-033>035-044-045-057-070-041000-
/O.CAN.KDMX.FZ.W.0001.000000T0000Z-110504T1200Z/
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-
CRAWFORD-CARROLL-AUDUBON-CASS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG...
POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY...FORT DODGE...
DENISON...CARROLL...AUDUBON...ATLANTIC
350 AM CDT WED MAY 4 2011

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE
FREEZE WARNING. 

SOUTHEAST WINDS AND HIGH CLOUDS HAVE ALLOWED OVERNIGHT
TEMPERATURES TO REMAIN WARMER THAN PREVIOUSLY EXPECTED.
THEREFORE THE FREEZE WARNING HAS BEEN CANCELLED.

$$

IAZ046-058>060-071-072-081-082-092-093-041000-
/O.CAN.KDMX.FR.Y.0003.000000T0000Z-110504T1200Z/
GREENE-GUTHRIE-DALLAS-POLK-ADAIR-MADISON-ADAMS-UNION-TAYLOR-
RINGGOLD-
INCLUDING THE CITIES OF...JEFFERSON...GUTHRIE CENTER...ADEL...
DES MOINES...GREENFIELD...WINTERSET...CORNING...CRESTON...
BEDFORD...MOUNT AYR
350 AM CDT WED MAY 4 2011

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE
FROST ADVISORY. 

SOUTHEAST WINDS AND HIGH CLOUDS HAVE ALLOWED OVERNIGHT
TEMPERATURES TO REMAIN WARMER THAN PREVIOUSLY EXPECTED.
THEREFORE THE FROST ADVISORY HAS BEEN CANCELLED.

$$

IAZ006-007-016-017-025>028-036>039-050-062-075-085-086-096-097-
041200-
/O.CON.KDMX.FZ.W.0001.000000T0000Z-110504T1200Z/
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-TAMA-POWESHIEK-MAHASKA-MONROE-
WAPELLO-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER...
MASON CITY...CLARION...HAMPTON...ALLISON...WAVERLY...
WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...TOLEDO...
GRINNELL...OSKALOOSA...ALBIA...OTTUMWA...CENTERVILLE...BLOOMFIELD
350 AM CDT WED MAY 4 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. 

* TIMING: NOW UNTIL 7 AM THIS MORNING.

* TEMPERATURE: TEMPERATURES WILL CONTINUE TO FALL TO AROUND 30
  DEGREE THROUGH SUNRISE ACROSS THE WARNED AREA.

* IMPACTS: SUB-FREEZING TEMPERATURES CAN DAMAGE OR KILL YOUNG
  PLANTS AND NEW VEGETATION THAT IS UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ047>049-061-073-074-083-084-094-095-041200-
/O.CON.KDMX.FR.Y.0003.000000T0000Z-110504T1200Z/
BOONE-STORY-MARSHALL-JASPER-WARREN-MARION-CLARKE-LUCAS-DECATUR-
WAYNE-
INCLUDING THE CITIES OF...BOONE...AMES...MARSHALLTOWN...NEWTON...
INDIANOLA...KNOXVILLE...OSCEOLA...CHARITON...LEON...CORYDON
350 AM CDT WED MAY 4 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. 

* TIMING:NOW UNTIL 7 AM CDT THIS MORNING.

* TEMPERATURE: TEMPERATURES WILL BRIEFLY DIP INTO THE LOWER TO MID
  30S THROUGH SUNRISE WHICH COULD LEAD TO AREAS OF FROST.

* IMPACTS: FROST CAN DAMAGE NEWLY DEVELOPED UNCOVERED PLANTS AND
  VEGETATION. LOW LYING AREAS WILL BE ESPECIALLY SUSCEPTIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
185 
WWUS73 KDMX 041202
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
702 AM CDT WED MAY 4 2011



IAZ006-007-016-017-025>028-036>039-050-062-075-085-086-096-097-
041315-
/O.EXP.KDMX.FZ.W.0001.000000T0000Z-110504T1200Z/
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-TAMA-POWESHIEK-MAHASKA-MONROE-
WAPELLO-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER...
MASON CITY...CLARION...HAMPTON...ALLISON...WAVERLY...
WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...TOLEDO...
GRINNELL...OSKALOOSA...ALBIA...OTTUMWA...CENTERVILLE...BLOOMFIELD
702 AM CDT WED MAY 4 2011

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. 


$$

IAZ047>049-061-073-074-083-084-094-095-041315-
/O.EXP.KDMX.FR.Y.0003.000000T0000Z-110504T1200Z/
BOONE-STORY-MARSHALL-JASPER-WARREN-MARION-CLARKE-LUCAS-DECATUR-
WAYNE-
INCLUDING THE CITIES OF...BOONE...AMES...MARSHALLTOWN...NEWTON...
INDIANOLA...KNOXVILLE...OSCEOLA...CHARITON...LEON...CORYDON
702 AM CDT WED MAY 4 2011

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 



$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this frost advisory went out at May 3, 3:25 PM CDT, 40 minutes earlier.

Area forecast discussion, May 3, 3:25 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
325 PM CDT TUE MAY 3 2011

...UPDATED AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
SIMILAR QUESTIONS AS PAST FEW NIGHTS...TEMPS AND RESULTANT
FROST/FREEZE POTENTIAL.  FORECAST SOUNDINGS SUGGEST MINS WILL BE
ABOVE GUIDANCE TONIGHT...BUT IT IS HARD TO BUCK MOS ON THE WARM SIDE
IN THESE CONDITIONS.  CLEAR SKIES...DRY AIRMASS AND LIGHT WINDS.
THUS HAVE ONLY NUDGE MINS UP TO THE WARM END OF GUIDANCE.  19Z SFC
ANALYSIS PLACES RIDGE ALONG MO RIVER AND IS EXPECTED TO EXIT
FORECAST AREA AROUND 09Z.  THIS WILL RESULT IN IDEAL RADIATIONAL
COOLING CONDITIONS AND QUICK DROP IN TEMPS THIS EVENING BEFORE
FLATTENING OUT EARLY WED AS RETURN FLOW GRADUALLY INCREASES.  FINAL
TEMP GRIDS IN TONIGHT AND TEMPS BELOW 32 DEGREES MANY LOCATIONS
ACROSS THE NORTH AND EAST ALONG WITH SOME LOCATIONS WEST.  WITH
TEMPS BELOW 32 WE MUST GO WITH A FREEZE WARNING SO THAT HEADLINE
WILL BE OUT.  WILL GO WITH ONE LAST FROST ADVISORY ELSEWHERE THOUGH
TEMPS MAY ONLY DIP LOW ENOUGH TO REACH CRITERIA FOR A TWO TO THREE
HOUR PERIOD.

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
THE LONG TERM WILL TRANSITION INTO AN ACTIVE PATTERN BEGINNING
WEDNESDAY NIGHT.  FOR WEDNESDAY...AN UPPER RIDGE WILL SHIFT TO THE
EAST ALLOWING FOR A SOUTHERLY FLOW TO RETURN TO CENTRAL IOWA AFT
BEGINNING 15Z BUT BECOMING STRONG AFTER 21Z.  A SHORT WAVE WILL PUSH
ACROSS THE MIDWEST WEDNESDAY NIGHT WITH A SURFACE LOW SOMEWHERE
ACROSS NORTHERN IOWA/SOUTHERN MINNESOTA.  THERE IS SOME FORCING AND
A LITTLE CAPE THOUGH MOISTURE WITH THIS SYSTEM IS NOT GREAT. THERE
SHOULD MAINLY BE ISOLATED THUNDERSTORMS WITH THIS FEATURE THOUGH I
DID MENTION SCATTERED THUNDER SOUTHWEST...WHERE CAPES WERE A LITTLE
BETTER.  NOT LOOKING FOR MUCH IN THE WAY OF SEVERE WITH THIS
FEATURE.  THE UPPER TROUGH PUSHES THROUGH DURING THE DAY THURSDAY
BUT THE BEST DYNAMICS ARE INTO THE EASTERN PART OF THE CWA BY 18Z SO
ONCE AGAIN...ISOLATED THUNDER IS ALL THAT IS WORTH MENTIONING.  WEAK
RIDGING BUILDS IN FOR THURSDAY NIGHT TROUGH FRIDAY AFTERNOON THEN
ANOTHER QUICK MOVING SHORTWAVE PUSHES ACROSS CENTRAL IOWA FOR LATE
FRIDAY/FRIDAY NIGHT.  THE SHORTWAVE AND SURFACE LOW WILL BE EAST OF
THE CWA BY 15Z SATURDAY SO MUCH OF SATURDAY WILL BE DRY.  LEFT SOME
ISOLATED THUNDER IN THE EAST THROUGHOUT THE DAY DUE TO SOME
UNCERTAINTY IN TIMING.  THEN ANOTHER RIDGE BUILDS OVER CENTRAL IOWA
SATURDAY AFTERNOON INTO SUNDAY.  ANOTHER SHORT WAVE IS THEN PROGGED
TO SHIFT ACROSS CENTRAL IOWA SUNDAY AFTERNOON/NIGHT.  DIFFERENCES
BETWEEN THE EURO...WHICH SHOWS THIS FEATURE AS MORE OF A RIDGE
RIDER...AND THE GFS...WHICH SHOWS THIS FEATURE FLATTENING THE RIDGE
INDICATING A LITTLE STRONGER WAVE...AND HAVING HIGHER QPF AND MORE
WIDESPREAD PRECIP OVER THE CWA.  THEN FOR TUESDAY AND TUESDAY
NIGHT...A LONG WAVE TROUGH OUT TO THE WEST IS TAKING SHAPE WITH THE
AXIS PROGGED TO BE SOMEWHERE BETWEEN THE EASTERN DAKOTAS AND
NEBRASKA AND CENTRAL IOWA.  WITH NUMEROUS DISCREPANCIES BETWEEN THE
MODELS I JUST HAVE SLIGHT CHANCE POPS GOING THROUGH DAY 6 AND DRY
DAY 7 THOUGH THERE WILL LIKELY BE A CHANGE TO THIS ONCE SOME
DEFINITION IS ESTABLISHED.  THE ONE THING OF NOTE IN THE EXTENDED IS
THE WARM UP OF TEMPS FINALLY TO SEASONAL OR WARMER THAN SEASONAL
READINGS.

&&

.AVIATION...04/00Z
VFR CEILINGS WILL PREVAIL THROUGH PERIOD AS HIGH PRESSURE REMAINS
OVER AREA. UPPER LEVEL RIDGE WILL PUSH ACROSS REGION BEGINNING
OVERNIGHT...WHICH WILL BRING WIND SHIFTS TO ALL SITES AS NORTHERLY
WINDS SHIFT EASTERLY...AND AGAIN TO SOUTHERLY LATER IN THE PERIOD AS
RIDGE PUSHES EAST. WINDS WILL BE GUSTY AT SITES WITH GOOD
MIXING...BEGINNING NEAR 18Z.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FREEZE WARNING NORTH OF HIGHWAY
30 AND ALONG THE FAR EAST PORTION OF THE CWA FROM 08Z-12Z.
FROST ADVISORY SOUTH OF HIGHWAY 30 08Z-12Z.

&&

SHORT TERM...SMALL/FAB
LONG TERM...FAB
AVIATION...WILKINS
Hazardous weather outlook, May 3, 5:20 AM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
520 AM CDT TUE MAY 3 2011

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-041100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
520 AM CDT TUE MAY 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FROST ARE EXPECTED TONIGHT OVER PORTIONS OF CENTRAL IOWA AS
TEMPERATURES ONCE AGAIN DROP TO AROUND FREEZING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE THREAT OF THUNDERSTORMS IS EXPECTED WEDNESDAY NIGHT INTO
THURSDAY MORNING AND AGAIN FRIDAY NIGHT INTO SATURDAY MORNING. AT
THIS POINT...THE THREAT OF IS RATHER LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

CC

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 4:05 PM CDTFreeze WarningDMXAppanoose, Audubon, Black Hawk, Bremer, Butler, Calhoun and 25 more15 hr

Nearby

Frost Advisories in Iowa, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.